Erowid References Database
Shewan D, Dalgarno P.
“Ecstasy and neurodegeneration. ...such as ketamine”.
BMJ. 1996 Aug 17;313(7054):424.
There is increasing concern over the toxic1 and neurodegenerative effects
of ecstasy, and further research is clearly required. Potential hazards can also, however, arise through use of tablets sold as ecstasy that contain substances other than ecstasy, such as ketamine. Ketamine is an anaesthetic agent with a rapid action that has medical and veterinary applications. Drug users who have taken ketamine illicitly say that it induces a profound change in consciousness, involving a feeling of dissociation from the body, and nvokes visual hallucinations. These users have reported the need for precautions when taking the drug, emphasising that the intensity of its effects could lead to problems such as psychological distress or accidents due to lack of physical
control, particularly if it was taken in a public setting (such as a club) and if used unwittingly or by novices.3 There have been no reports of any serious toxicological or neurodegenerative problems arising from the illicit use of
[ Cite HTML